Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 21, 2021, 3:37 AM EDT for Hendricks County, Howard County, Tipton County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:37 AM EDT (07:37 UTC)
- Expired
- Jun 21, 2021, 4:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
Counties Hendricks County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.7
The text
As transmitted.
839
WWUS83 KIND 210737
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
337 AM EDT Mon Jun 21 2021
INZ030-031-037>040-045>047-210815-
Howard-Clinton-Tipton-Putnam-Hendricks-Madison-Boone-Hamilton-Marion-
337 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MADISON...
SOUTHEASTERN CLINTON...HOWARD...NORTHERN HENDRICKS...NORTHWESTERN
MARION...EASTERN BOONE...NORTHWESTERN HAMILTON...TIPTON AND EAST
CENTRAL PUTNAM COUNTIES...
At 335 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Bunker Hill to 8
miles southwest of Kokomo to 10 miles west of Georgetown to 8 miles
northeast of Greencastle. Movement was northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Indianapolis, Kokomo, Carmel, Noblesville, Brownsburg, Zionsville,
Greencastle, Danville, Elwood, Tipton, Windfall, Westfield, Cicero,
Pittsboro, Whitestown, Sheridan, Greentown, Arcadia, Clermont and
Kirklin.
This includes the following highways...
Interstate 65 between mile markers 123 and 137.
Interstate 74 between mile markers 55 and 71.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4056 8586 4038 8586 4038 8573 4033 8574
3983 8629 3962 8690 4007 8641 4033 8637
4056 8608 4057 8587
TIME...MOT...LOC 0735Z 242DEG 45KT 4057 8602 4038 8625 4012 8629 3973
8672
$$
MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:17 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 21, 3:17 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 317 AM EDT Mon Jun 21 2021 .Short Term...(Today through Tuesday) Issued at 231 AM EDT Mon Jun 21 2021 The convective allowing models are consistent in weakening and breaking up the potent central Illinois convection as it reaches west central Indiana after 07z this morning. That said, deep layer bulk shear increasing to around 40 knots, mixed layer CAPEs 1000 to 2000 J/kg and approaching cold front and sharp upper trough support the convection holding together a bit more than the CAMs suggest and therefore keeping high PoPs in. Best combo of shear, instability and forcing is in good alignment with the SPC Day1 Slight Risk over areas north of and parallel to Interstate 70. Curved hodographs support a brief window before daybreak for isolated tornadoes, otherwise damaging winds main severe threat. Due to saturated grounds and precipitable water 1.75 to 2 inches, there will be a concern for localized flooding, especially over south central sections that saw so much rain Friday night. BY 12z, best coverage should be over areas south of Interstate 70 as the cold front should be moving into that area and will be south of the forecast area by 18z. Instability will be waning as well, so threat of severe weather will be next to nil after 12z. Will keep PoPs going through the afternoon and evening though with the trough yet to move through. by 06z Tuesday, the front should be through and much drier and cooler air will be ushered in for Tuesday. With plenty of convective related clouds around, and the front moving through early, temperatures will likely only reach the 70s this afternoon, except for perhaps mid day highs around 80 south of Bloomington. Very dry column Tuesday combined with subsidence from surface high pressure over the Ohio Valley will result in sunny skies and well below normal temperatures. Based on low level thermals, afternoon highs will only reach the lower to middle 70s and with dew points only in the middle 40s, it will be similar to a typical mid May or late September day. && .Long Term...(Tuesday night through Sunday) Issued at 315 AM EDT Mon Jun 21 2021 Quite cool and crisp conditions will start the period, as surface high pressure over the Mid-West brings another mostly clear and calm overnight with readings dropping to the low-mid 50s across central Indiana early Wednesday. A small embedded wave within the mid-level cyclonic flow may spread scattered clouds across the region Tuesday night-Wednesday, but the antecedent very dry column will prevent any measurable rain. Otherwise, following few changes in latest guidance, a slow-paced return to typical early summer will follow Wednesday and Thursday...with increasing southerly breezes bringing dewpoints back into the upper 60s. Chances of showers and at least a few thunderstorms will then follow in the Thursday night to Sunday timeframe...as the upper trough approaching the Mid-West is locked in place from the central Plains to the western Great Lakes courtesy an amplifying ridge over the NW US / SW Canada. The associated stationary front to our west will allow deep Gulf moisture to advect over Indiana, will PWATs occasionally surpassing 2.00", especially south of I-70. Uncertainty is introduced by potential surface cyclogenesis along the boundary in the Friday-Saturday period...which would likely increase forcing over much of the region...and perhaps even pull the front eastward towards Ohio by the end of the weekend, as several ensembles suggest. Nonetheless given low confidence in this feature, kept at least chance POPs through Sunday. Despite the humid summery feel, temperatures should be no higher than normal values through the late week/weekend, as the more- amplified upper levels prevent much of the southwestern ridge from building into Indiana...and considerable cloudiness/rains keep readings moderated. && .Aviation...(06Z TAF Issuance) Issued at 1138 PM EDT Sun Jun 20 2021 IMPACTS: - Organized convection could move in from the northwest early in the period and persist through the remainder of the night. - Additional showers with possible thunder, mainly south, on Monday - Gusts over 20kt for much of the period - MVFR ceilings Monday morning DISCUSSION: Organized convection may move in early in the period. Uncertainty exists on how far east it gets before it weakens. Given this uncertainty, just went with a VCTS mention and VFR conditions in rain. If convection is stronger, IFR or worse conditions in thunderstorms would be possible. Near low level wind shear conditions will be around for the first few hours of the TAF period as a low level jet moves through. MVFR ceilings will move in for a period during Monday morning. Additional convection is possible at the southern sites Monday afternoon, but odds are too low to put in TAF. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...MK Long Term...AGM Aviation...50
Hazardous weather outlook, Jun 20, 9:57 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 957 PM EDT Sun Jun 20 2021 INZ021-028>031-035>049-051>057-060>065-220200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, and Greensburg 957 PM EDT Sun Jun 20 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. An isolated thunderstorm with gusty winds and small hail is possible until around midnight. A better threat for organized thunderstorms will begin moving into the area from the northwest after about 2 AM. A few strong to severe storms will be possible, mainly near and north of Interstate 70. Damaging winds will be the main severe threat, although, large hail and an isolated tornado are also possible. Frequent cloud to ground lightning, brief heavy rain and localized flooding are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible during the day Monday, as well as towards the end of the week, from Thursday through Saturday. Monday and Monday night as well as late next week and weekend. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out overnight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067>072-220200- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 957 PM EDT Sun Jun 20 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Thunderstorm chances will increase overnight. A few strong storms with gusty winds and hail are possible. Lightning and locally heavy rain are possible with any thunderstorm. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible during the day Monday, as well as towards the end of the week, from Thursday through Saturday. Monday and Monday night as well as late next week and weekend. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 21, 3:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
337 AM EDT Mon Jun 21 2021
INZ030-031-037>040-045>047-210815-
Howard-Clinton-Tipton-Putnam-Hendricks-Madison-Boone-Hamilton-Marion-
337 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MADISON...
SOUTHEASTERN CLINTON...HOWARD...NORTHERN HENDRICKS...NORTHWESTERN
MARION...EASTERN BOONE...NORTHWESTERN HAMILTON...TIPTON AND EAST
CENTRAL PUTNAM COUNTIES...
At 335 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Bunker Hill to 8
miles southwest of Kokomo to 10 miles west of Georgetown to 8 miles
northeast of Greencastle. Movement was northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Indianapolis, Kokomo, Carmel, Noblesville, Brownsburg, Zionsville,
Greencastle, Danville, Elwood, Tipton, Windfall, Westfield, Cicero,
Pittsboro, Whitestown, Sheridan, Greentown, Arcadia, Clermont and
Kirklin.
This includes the following highways...
Interstate 65 between mile markers 123 and 137.
Interstate 74 between mile markers 55 and 71.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4056 8586 4038 8586 4038 8573 4033 8574
3983 8629 3962 8690 4007 8641 4033 8637
4056 8608 4057 8587
TIME...MOT...LOC 0735Z 242DEG 45KT 4057 8602 4038 8625 4012 8629 3973
8672
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:19 PM EDT | Special Weather Statement | IND | Madison | 26 min |
| Jun 21, 10:58 AM EDT | River Flood Warning | IND | Lawrence, Martin | 6 days |
| Jun 21, 10:58 AM EDT | River Flood Warning | IND | Lawrence, Martin | 6 days |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.